MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SUK DISPOSABLE; THERMAL REGULATING SYSTEM

ZOLL CIRCULATION ZOLL IVTM SUK DISPOSABLE; THERMAL REGULATING SYSTEM
Model Number 8700-0666
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll console in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.The reported leak was found after 30 minutes of treatment.It was caused by a faulty seal at the joint of the air trap.Therapy was interrupted long enough to exchange the suk.It was reported that there was sterile saline water leaked in the air trap system.Thirty minutes of sterile saline would not contribute to the cause of the patient's death.
 
Event or Problem Description
It was reported that during patient treatment the hospital staff observed a water leak in the ivtm thermogard xp air trap system.The leak appeared to be initiated at the join of the air trap cylinder and the lid.The water flooded the thermogard xp.Patient therapy was interrupted.The patient was a (b)(6) male, weighing (b)(6) who was hospitalized for post cardiac arrest.The reason for therapeutic ivtm was for therapeutic hypothermia.There were no adjunctive temperature management or relative procedures performed on the patient.A zoll catheter was successfully placed into the right femoral vein.Catheter insertion was made in one attempt.The insertion was smooth by an experienced physician.The console was set to max mode.The patient temperature at the start of therapy was 34.9 degrees celsius.The target temperature set point on the console was 33.0 degrees celsius.The reported issue was observed, 30 minutes into therapy when the patient's temperature was 33.1 degrees celsius.The warming rate for therapy had not started.The dwell time the catheter was kept in the patient was approximately 26 hours.The suk was replaced, treatment was competed.There were no system alarms noticed during treatment.It was reported that the patient expired.The cause of death was not provided, however it was stated that the death was not related to the zoll thermogard xp.

Brand Name
ZOLL IVTM SUK DISPOSABLE
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5465270
Report Number3010617000-2016-00115
Device Sequence Number302293
Product Code NCX
UDI-Device Identifier00849111075329
UDI-Public00849111075329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K014241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8700-0666
Device Catalogue Number8700-0666-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2016
Initial Report FDA Received Date02/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight85